Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Bloated stomach and loose and watery stools. What could be the reason?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1723 Questions
Question
Dear dr,

I'm having discomfort in my stomach. The pain come n goes. After I eat or drink water, the pain is more obvious. After a short while I will have the urge to pass motion. The stools are loose n watery n it's been the 4th day.

Occasionally there are burning sensation that last fora short while. My stomach is bloated n there is lots of gas that seemed trapped in my upper gut. I XXXXXXX feel any reflux in my throat. The pain is intermittent..

Pls advise
Jux to add on , I can feel tingling pain in my centre upper abdomen jux below my sternum especially after drinking water.
Posted Fri, 15 Nov 2013 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 4 hours later
Brief Answer:
Detailed answer given below.

Detailed Answer:
Hi,
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to assist you.

You probably have got a stomach bug.
A stool analysis may be done for confirmation.
Take probiotic supplements and yogurt for faster recovery.
BRAT diet would be beneficial. ( Banana, Rice, Applesauce and Toast).

For relief of pain in the upper abdomen, take prilosec.

I hope that answers your question.
Let me know if I can assist you further.
Regards,
Dr.Ratnakar Kini

Above answer was peer-reviewed by
 
Follow-up: Bloated stomach and loose and watery stools. What could be the reason? 15 minutes later
I had been to see the dr several hours ago n the dr said that I have chronic gastritis .. N probably ibs . However the sypmtoms I describe to u and her is almost similar.

However, I have changes in my bowel system which my own guess is very close to yours. I might had eaten the wrong thing??

How do I differentiate between the 2? The dr prescribe nexium
 
 
Answered by Dr. Ratnakar Kini 11 minutes later
Brief Answer:
Detailed answer given below.

Detailed Answer:
Hi,
I have advised you to take prilosec for the upper abdominal pain. This is for your gastritis only.

You have mentioned in your first post that the symptoms are present only for the past 4 days. IBS is not diagnosed if the symptoms are present only for 4 days.
In IBS, you have on and off symptoms for at least 6 months. That is why I did not mention it is IBS and have said it could be a stomach bug.

Let me know if I can assist you further.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Bloated stomach and loose and watery stools. What could be the reason? 2 days later
Dear dr

I would like to thank u for your kind replies.
My stomach pain subsided after nexium n almagate suspension. The pain is reduced. However the bloating is still there. It is especially after I had meals or drink water. The gas seemed to be stucked. It used to easily passed off as "fart" after I eat or drink. Now the gas can't go down.

I find is easier to fart when I lay on bed. The gut seemed at rest. Why is that so??

I had been taking small meals n drinking water bit by bit but it is still uneasy.

A little bit on my lifestyle. I sleep at 2am usually n wake up between 10am to 12pm for the past 1 year. But I'm always careful on my diet . I seldom eat greasy or fried food n 100% alcohol free. I smoke occasionally about 5 sticks per day .

I realized if I focus on my gut, it get worse ..

What do u tink is the caused n wat should I do next? Jux to add on. I XXXXXXX feel anything flushing out of my esophagus, no burning . Jux bloated n gas stuck n occasional niggling pain when I eat or drink water. I XXXXXXX eat cold food
 
 
Answered by Dr. Ratnakar Kini 42 hours later
Brief Answer:
Detailed answer given below

Detailed Answer:
Hi,
As I told earlier, stomach bug is a possibility and you are probably recovering from it.
Some amount of indigestion would be present after a stomach bug.

You continue taking Nexium.
Take probiotic supplements and yogurt for faster relief.
Try to avoid fatty food.
Try to avoid smoking.

Let me know if I can assist you further.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor